MAUDE Adverse Event Report: PHILIPS VOLCANO EAGLE EYE PLATINUM; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO EAGLE EYE PLATINUM; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.The eagle eye platinum catheter was not returned for evaluation, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum catheter was used in a diagnostic peripheral procedure in a severely calcified proximal renal accessory artery.During use, the tip of the catheter got stuck and broke off inside the patient''s body.An embolization occurred on the renal artery; however, there was flow in the embolized vessel.The physician did not try to remove the separated tip or stent it to the vessel wall.He did not think that the retained tip will cause issues if moved down the blood stream.The procedure was completed with no patient injury reported.This adverse event and product problem is being submitted due to the tip separation that was retained in the patient.
 
Additional Manufacturer Narrative
Block h3: the eagle eye platinum catheter was returned for evaluation.The distal end of the catheter was not returned, which includes the distal tip, distal fillet, and a portion of the scanner body.The returned part of the catheter includes a portion of the scanner, proximal fillet, distal shaft, proximal shaft, luer, connector cable, and connector.Measurement of the returned portion is approximately 156.5 cm from the distal end to the luer, which concludes that the portion that separated is approximately 2.1 cm.At the separated location, visual inspection found the scanner body and flex had sharp edges of non-malleable material.Block h6: the probable cause of the tip separation is damage during use.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
510673-2239
MDR Report Key16526248
Report Number3008363989-2023-00008
Device Sequence Number14776630
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)221021(17)241021(10)0302733430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Model Number85900P
Device Catalogue Number809746001
Device Lot Number0302733430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale